caret icon Back to all discussions

Ajovy Symptoms?

Hi! I was on Aimovig for a year with great results. It reduced the number of migraines I experienced each month with no side effects. So of course, my insurance randomly decided to switch it to a non-formulary drug. I have to try Ajovy and Emgality without success before they will approve Aimovig again.
I gave myself the first injection about a week ago and have been feeling really off. I feel very irritable and have been experiencing an unusual level of insomnia. I know injection site reactions, constipation, and hair loss are some of the reactions commonly experience, but I was wondering if anyone experienced changes in their mood and sleep? My migraines have been terrible so I am debating whether to give myself a second injection anyway.

  1. Hi EmilyM, thank you for reaching out! I hear how awful you have been feeling since switching to Ajovy. There have been a wide range of responses to the CGRP medications from members of the community. I thought this discussion forum about side effects with Ajovy might be of interest to you: https://migraine.com/topic/side-effects-ajovy/ Also, if you haven't already, I would encourage you to report your response to the FDA's MedWatch site: https://www.fda.gov/safety/medwatch-fda-safety-information-and-adverse-event-reporting-program Have you discussed your response to Ajovy with your doctor? S/he should be able to advise you best on how to handle your next scheduled dose. Please keep us posted on what you decide and how you are managing. I hope your insurance will approve your return to Aimovig before too long! Wishing you a gentle day. ~Allyson (Migraine.com team)

    1. I have been on Ajovy for about 2 years. I just recently starting having some vision issues and was diagnosed with a cataract in each eye - and I am only 32 years old! I am starting to wonder if Ajovy could be the culprit. I did a little bit of research on this class of drugs and it sounds like the protein that Ajovy blocks is important in skin and eye health. Anyone else have any vision issues after starting Ajovy?

      Thanks!

      1. , I am sorry to hear how much you are struggling. I hope that you are able to sort out a treatment plan that helps, with your neurologist. While not everyone has great results, so many have been helped by CGRP meds (myself included, I initially was on Aimovig but then insurance made me switch to Emgality). It has really given me some quality of life back, although I still experience quite a bit of breakthrough, it's a lot better than the daily pain I had at one time. Keep us posted on your progress, I hope you are able to find a treatment plan you feel comfortable with that makes a difference for you. Warmly, Melanie (Team member)

      2. 🤗

    2. Hi everyone, I’m new to this group but saw a thread about Ajovy side effects and figured this would be the best place to see if others have had similar experiences. I’ve done 2 months of Ajovy shots along with continuing Botox injections every 12 weeks. Since the first month I’ve had intense and restless itching on my neck, to the point where it was scratched raw and was always red. Nothing would take away the itching. This continued for 2 months and has only started to ease up now that I’m 1 week over due for the 3rd months shot. It was after the second months injection that I noticed a significant increase in anxiety and depression symptoms. This part was really difficult to cope with. I did find that it was helpful somewhat with a reduction in pain days. But the mood side effects are awful. I have an appt with my neurologist tomorrow to discuss. But I’m 95% sure that I’m going to discontinue the Ajovy. Has anyone else has any similar experiences? I’m thinking the neck itching/redness may have been a form of allergic reaction? Thoughts?

      1. Hi @JennG, I wanted to link an article shortly which states " In some people, Ajovy caused a hypersensitivity reaction (severe allergic reaction), which may appear as a rash, itching, or hives. Ajovy should be discontinued if an allergic reaction occurs." The article can be found here: https://migraine.com/ajovy-fremanezumab-vfrm/. It does seem like this is listed as a primary side effect. Let us know what you think. ~Melanie (team member)

    3. Hi everyone! I'm a newbie here. I've had migraines my whole life, but they became more intense and more frequent as I got older. By age 25 (I'm 30 now), I was having about 10-12 crippling migraine attacks per month, all of which lasted at least 24 hours. I've been to 4 different neurologists and have tried Amitriptyline, Trazodone, chiropractic treatment, acupuncture, and massage therapy all with failed response. They wanted me to try Topamax, but I couldn't due to kidney stones. I tried Aimovig for 2 months in 2019 but the side effects were unbearable and it didn't help my migraines much. I had horrible bloating and constipation that wouldn't go away. I'm about to take my second dose of Ajovy and it has done wonders for my migraines (only one attack this month), but I am having similar side effects to what I had on the Aimovig. Constipation and terrible bloating. None of my clothes will fit, I look like I'm about 3 months pregnant and it's so uncomfortable. Per my doctors orders I have tried Miralax, Diurex, Gas-X, and IBgard to ease the symptoms and nothing is working. I also already take daily probiotics and daily magnesium supplements.
      I've also suddenly started experiencing aura, which I've never had before. I'm really torn about whether to continue this medication. My neurologist is dismissing all my reports of side effects since they are not listed on the label. Has anybody else had this experience and did it ever get better for you? If I knew my body might adjust after 2-3 months I would tough it out, but I don't want to continue this injection if the side effects aren't going to improve, especially because it stays in your system for so long.

      1. , I am sorry to hear that you are having intolerable side effects with Ajovy, and even more sorry to hear that your doctor is dismissive of your experience. I haven't used Ajovy, but I have used Aimovig and Emgality and they were similar. I do feel like I experienced increased constipation, and I do think it got better after a while. In the meantime, what helped me to manage it is prune juice and prunes, in very small amounts to help constipation (which does seem to be a bit less with Emgality than it was with Aimovig). I had tried absolutely everything else without much success. I have also seen a pretty strong reduction in the frequency and intensity of the migraines I experience, so I wanted to continue. Keep us posted on your progress and what you decide to do. Warmly, Melanie (team member)

    or create an account to reply.